Hail, Cottonwood
- When
- July 3, 4:23 AM CST
- Where
- Cottonwood County, 10 mi N of Mountain Lake
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 44.083, -94.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 3, 2:15 AM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT SUN JUL 3 2005 .DISCUSSION... CONVECTIVE COMPLEX THAT HAS BEEN SLIDING ACROSS NORTHERN AND CENTRAL SOUTH DAKOTA THROUGH THE EARLY OVERNIGHT HOURS IS NOW LOCATED OVER THE NORTHERN PORTIONS OF OUR CWA...AND WILL PUSH INTO THE BROOKINGS AREA DURING THE NEXT HOUR. THE SYSTEM EVOLVED INTO A NICE BOW ECHO EARLIER IN THE EVENING...PRODUCING WINDS TO 80 MPH OVER WESTERN PORTIONS OF THE STATE...BUT STEADILY WEAKENED AS IT MOVED EASTWARD INTO SLIGHTLY MORE STABLE AIR. WITH 850 WINDS BECOMING MORE SOUTHWESTERLY...SHEAR VALUES FELL AS THE FLOW BECAME MORE UNIDIRECTIONAL. A GUST OF 60 MPH WAS REPORTED IN BEADLE COUNTY AS THE FEATURE FIRST PUSHED INTO THE CWA...BUT NOW IS ONLY PRODUCING WINDS IN THE 35 TO 40 MPH RANGE. EXPECT THE SYSTEM TO CONTINUE ITS EASTWARD TRACK THROUGH THE NIGHTTIME HOURS...WITH RAIN AND GUSTY WINDS BEING THE MAIN CHARACTERISTICS ASSOCIATED WITH THE COMPLEX. THE FRONTAL BOUNDARY PRODUCING THE ACTIVE WEATHER IS CURRENTLY LOCATED NEAR PIERRE AND WILL PUSH TO WESTERN MINNESOTA AND WESTERN IOWA BETWEEN 18Z AND 20Z ON SUNDAY. HAVE KEPT CHANCE POPS IN CENTRAL AND EASTERN PORTIONS OF THE CWA FOR TOMORROW AFTERNOON...AND SOME SEVERE STORMS MAY BE POSSIBLE IN OUR FAR EASTERN ZONES WITH CAPE VALUES AROUND 3000 J/KG AND SHEAR OF 40-50 KTS IN THE AFTERNOON OVER THESE AREAS. COOLER AIR WILL FILTER INTO THE REGION ON SUNDAY NIGHT...AND HIGHS ON MONDAY WILL BE ON THE ORDER OF 4 TO 6 DEGREES COOLER THAN ON SUNDAY. DUE TO TIME CONSTRAINTS AND PROBLEMS WITH GFE...MADE ONLY SMALL CHANGES TO DAYS 3 AND 4. EVEN AS HIGH PRESSURE BUILDS INTO THE CENTRAL U.S. FOR MIDWEEK...A SHORTWAVE RIDING THROUGH THE RIDGE WILL GIVE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY...THEN DRIER FOR THE REMAINDER OF THE WEEK AS HIGH PRESSURE DOMINATES. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FOR MONDAY AND TUESDAY...BEFORE WARMING TO SLIGHTLY ABOVE NORMAL FOR THE END OF THE WEEK. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1159 AM CDT SAT JUL 02 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1159 AM CDT SAT JUL 02 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA AND FAR NORTHWEST IOWA TONIGHT. A COLD FRONT IS EXPECTED TO APPROACH FROM THE NORTHWEST. THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT LATE THIS AFTERNOON SHOULD MOVE INTO THE AREA FROM THE WEST AND NORTH TONIGHT. LATEST DATA SHOWS THE COLD FRONT AND UPPER AIR SUPPORT APPROACHING A LITTLE SLOWER AND MOVING INTO THE AREA LATER THAN INDICATED EARLIER. ALTHOUGH ISOLATED HIGH BASED THUNDERSTORMS ARE STILL POSSIBLE OVER PARTS OF THE AREA THIS AFTERNOON...THE THREAT OF SEVERE STORMS WILL PROBABLY NOT DEVELOP UNTIL THIS EVENING...THEN MAY CONTINUE THROUGH MOST OF TONIGHT. BECAUSE THE AIR WILL BE VERY UNSTABLE...AND WIND FIELDS ARE FAVORABLE FOR SUPERCELLS...VERY LARGE HAIL AND DAMAGING WINDS COULD DEVELOP WITH ISOLATED SEVERE STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EARLY EVENING...ALONG AND SOUTHEAST OF A DIXON COUNTY NEBRASKA TO WINDOM MINNESOTA LINE. THIS ACTIVITY WILL BE ASSOCIATED WITH A COLD FRONT CONTINUING TO MOVE OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 800 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
113 AM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND GST 16 NNW WOLSEY 44.62N 98.60W
07/03/2005 60 MPH BEADLE SD TRAINED SPOTTER
HIGHEST WIND GUSTS ESTIMATED OVER 60 MPH.
&&
GHThe Minneapolis radar (KMPX), 138 km away, was scanning. The volume nearest the first event began at 10:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465213.